Friday, October 21 2016


Infant dies after injected with Quinvaxem

Update: October, 21/2015 - 17:42
A doctor vaccinates a baby. — Illustrative Photo

NGHE AN (VNS) — A three-month-old boy reportedly died yesterday after being vaccinated with the free 5-in-1 Quinvaxem at a health centre of the Quang Phong Commune in central Nghe An Province.

The boy cried loudly, his body turned pale and he fainted four minutes after being vaccinated. Although doctors from the health centre made efforts to save him, the boy died a little later.

The vaccine used to inject for the boy has been sealed, and the cause of death is being investigated.

Quinvaxem, a liquid vaccine, which has been pre-qualified by the World Health Organisation, immunises babies against diphtheria, tetanus, whooping cough and hepatitis B, besides Hib (Haemophilus influenza Type B).

In May 2013, the use of Quinvaxem was suspended nationwide after a series of adverse reactions were reported. It was resumed in October 2015 after tests showed its safety and effectiveness. — VNS

Send Us Your Comments:

See also: